MAUDE Adverse Event Report: AESCULAP AG ACCULAN 3TI DRILL ATTACHM.LARGE JACOBS; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

AESCULAP AG ACCULAN 3TI DRILL ATTACHM.LARGE JACOBS; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number GB638R
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that an acculan 3ti drill attachm.Large jacobs (part # gb638r) was used during a total knee arthroplasty (tka) navigation surgical procedure performed on (b)(6) 2021.According to the complainant, following the osteotomy of the proximal tibia, as the physician attempted to pin the distal femur osteotomy block, the device motor rotated for 1 to 2 seconds, and then stopped.The battery and attachment were replaced, but the issue recurred.The surgery was successfully completed using another type of device.The complaint device was returned to the manufacturer for evaluation.This event/malfunction prolonged the surgery for approximately ten (10) minutes.Although requested, additional information has not been made available.The malfunction is filed under aag reference (b)(4).Associated medwatch-reports: 9610612-2021-00156 ((b)(4) + ga672), 9610612-2021-00160 ((b)(4) + gb636r), and 9610612-2021-00168 ((b)(4) + ga675).
 
Additional Manufacturer Narrative
Based upon new information received, this event was re-evaluated.And is considered no longer reportable.Changed to involved component.

Brand Name
ACCULAN 3TI DRILL ATTACHM.LARGE JACOBS
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11475575
Report Number9610612-2021-00159
Device Sequence Number4523609
Product Code HWE
UDI-Device Identifier04038653408214
UDI-Public4038653408214
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGB638R
Device Catalogue NumberGB638R
Device Lot Number51926308
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2021
Initial Date Received by Manufacturer 02/10/2021
Supplement Date Received by Manufacturer04/26/2021
Initial Report FDA Received Date03/12/2021
Supplement Report FDA Received Date05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR